Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 180, NWS Indianapolis, IN

May 28, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 28, 2011, 3:22 PM EDT for 4 counties in Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 3:22 PM EDT (19:22 UTC)
Expired
May 28, 2011, 3:45 PM EDT
In force
23 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Fountain County, IN, Montgomery County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS53 KIND 281922
SVRIND
INC045-107-165-171-281945-
/O.NEW.KIND.SV.W.0180.110528T1922Z-110528T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 345 PM EDT

* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COVINGTON...OR 8 MILES EAST OF DANVILLE...
  AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VEEDERSBURG AROUND 330 PM EDT...
  MELLOTT...WINGATE...HILLSBORO AND NEWTOWN AROUND 340 PM EDT...
  NEW RICHMOND AROUND 345 PM EDT...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4029 8709 4021 8710 4021 8683 4001 8682
      4004 8753 4022 8754
TIME...MOT...LOC 1922Z 266DEG 42KT 4013 8740
WIND...HAIL <50MPH 1.00IN

$$
JH
2 follow-up statements
682 
WWUS53 KIND 281934
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 PM EDT SAT MAY 28 2011

INC165-171-281944-
/O.CAN.KIND.SV.W.0180.000000T0000Z-110528T1945Z/
VERMILLION-WARREN-
334 PM EDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERMILLION AND
SOUTHWESTERN WARREN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4005 8736 4015 8735 4024 8732 4025 8710
      4021 8710 4021 8683 4001 8682
TIME...MOT...LOC 1934Z 266DEG 42KT 4014 8722

$$

INC045-107-281945-
/O.CON.KIND.SV.W.0180.000000T0000Z-110528T1945Z/
FOUNTAIN-MONTGOMERY-
334 PM EDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FOUNTAIN AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR VEEDERSBURG...OR 19 MILES EAST OF DANVILLE...
MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MELLOTT...HILLSBORO AND NEWTOWN AROUND 340 PM EDT...
  WINGATE...WAYNETOWN AND NEW RICHMOND AROUND 345 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4005 8736 4015 8735 4024 8732 4025 8710
      4021 8710 4021 8683 4001 8682
TIME...MOT...LOC 1934Z 266DEG 42KT 4014 8722
WIND...HAIL <50MPH 1.00IN

$$
JH
319 
WWUS53 KIND 281944
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT SAT MAY 28 2011

INC045-107-281954-
/O.EXP.KIND.SV.W.0180.000000T0000Z-110528T1945Z/
FOUNTAIN-MONTGOMERY-
344 PM EDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FOUNTAIN AND
NORTHWESTERN MONTGOMERY COUNTIES WILL EXPIRE AT 345 PM EDT/245 PM
CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4005 8736 4015 8735 4024 8732 4025 8710
      4021 8710 4021 8683 4001 8682
TIME...MOT...LOC 1944Z 266DEG 42KT 4015 8707

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:00 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 28, 2:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EDT SAT MAY 28 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...A WARM FRONT WILL MOVE NORTH THROUGH CENTRAL INDIANA
THIS EVENING AND BRING CHANCES FOR THUNDERSTORMS TO MOST OF THE AREA
THIS EVENING AND TONIGHT. BY SUNDAY MORNING THE UPPER RIDGE BUILDS
INTO THE AREA FROM THE SOUTHEAST AND PUSHES THE FRONTAL SYSTEM OFF
TO THE NORTH WHICH WILL ALLOW HOT HUMID AIR TO STREAM NORTH INTO THE
AREA FROM THE GULF OF MEXICO. WITH SUBSIDENCE FROM THE STRONG UPPER
RIDGE OVER THE AREA THE WEATHER WILL REMAIN DRY BUT HOT AND HUMID
THROUGH TUESDAY. LOW CHANCES FOR THUNDERSTORMS WILL RETURN TO
CENTRAL INDIANA BY MIDWEEK AS A WEAK FRONT ATTEMPTS TO DROP SOUTH
INTO THE REGION. TEMPERATURES WILL COOL BACK TO NEAR NORMAL LEVELS
BY LATE WEEK.

&&

.NEAR TERM /THIS AFTERNOON/...

LOW CLOUDS REMAIN RATHER STUBBORN IN BREAKING UP WITH WARM FRONT
TAKING ITS TIME PROGRESSING NORTH THROUGH NORTHERN ARKANSAS AND
TENNESSEE. THERE WAS SOME SUNSHINE THIS MORNING...MOST NOTABLY
OVER SOUTHEAST COUNTIES. TEMPERATURES HAD WARMED INTO THE 60S
THROUGHOUT THE FORECAST AREA AS OF 15Z.

PREVIOUS FORECAST IN GREAT SHAPE AND MAKING JUST SLIGHT
ADJUSTMENTS BASED ON SOME OF THE NEWEST SHORT TERM MODEL DATA.
CONVECTION OVER MISSOURI HAS BEEN STEADILY WEAKENING WITH NEW
DEVELOPMENT ONGOING OVER SOUTHERN IOWA AND WESTERN ILLINOIS. HRRR
DATA BRINGS SOME OF THE CONVECTION DEVELOPING OVER WESTERN
ILLINOIS INTO FAR NORTHWEST FORECAST AREA BY 19-20Z...EXPANDING
ACROSS NORTHERN COUNTIES INTO EARLY EVENING. WILL MAINTAIN HIGHEST
POPS IN THESE AREAS...GRADUALLY TAPERING TO A DRY FORECAST
SOUTHEAST OF INDIANAPOLIS. INSTABILITY REMAINS FAIRLY WEAK THROUGH
THE AFTERNOON WITH CLOUDS CONTINUING TO HAMPER AVAILABLE HEATING
TO SOME DEGREE. WILL MAINTAIN THUNDER MENTION...ALTHOUGH
EXPECTATION OF SEVERE THREAT REMAINS VERY LOW THROUGH 00Z.

ONLY OTHER MAIN CHANGE WAS TO LOWER HIGHS A FEW DEGREES THIS
AFTERNOON WITH CLOUD COVER HAMPERING WARMING THIS MORNING.

ZONE AND GRID UPDATES OUT.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
FORECAST FOCUS IS ON THUNDERSTORM CHANCES TONIGHT AND THEN
TEMPERATURES THROUGH MONDAY. MODELS ARE IN GOOD AGREEMENT AND WILL
USE A CONSENSUS. THE WARM FRONT LOOKS LIKE IT WILL SET UP NEAR THE
NORTHERN PART OF THE AREA AND SHOULD HAVE GOOD ISENTROPIC LIFT ALONG
AND NORTH OF IT AS WELL AS A WEAK SHORTWAVE MOVING THROUGH THE FLOW.
THUS WENT WITH LIKELY POPS THERE. TAPERED TO DRY FORECAST ACROSS THE
SOUTH WITH THE UPPER RIDGE BUILDING NORTH INTO THE AREA AND THE
BUILDING HEIGHTS AND SUBSIDENCE FROM THIS FEATURE SHOULD SERVE TO
CUT OFF ANY PRECIP CHANCES. WHILE UPPER JET STAYS WELL NORTH OF THE
AREA A LOW LEVEL JET OF 40+ KTS SHOULD BE POINTED TOWARD THE FRONT
FROM 0 TO 6Z AND THIS SHOULD ALSO HELP FORCE THUNDERSTORM FORMATION.
THE SLIGHT RISK AREA JUST GETS INTO THE WESTERN COUNTIES AND THINK
THE BEST CHANCES FOR SEVERE STORMS WILL REMAIN WEST AND NORTH OF THE
AREA WITH HEIGHTS HERE RISING FROM THE UPPER RIDGE BUILDING IN. WITH
SOME INSTABILITY AND SOME VEERING IN THE WIND PROFILE HOWEVER COULD
SEE A STORM OR TWO REACH SEVERE CRITERIA IN THE NORTHWEST COUNTIES
BUT EXPECT TO SEE STORMS RAPIDLY WEAKEN AS THEY MOVE INTO THE LESS
FAVORABLE ENVIRONMENT OVER THE AREA.

THE UPPER RIDGE ARRIVES IN FULL FORCE BY SUNDAY MORNING AND THUS
HAVE DRY FORECAST FROM THEN ON AND CLEARING SKIES WITH CONVECTIVE
TEMPERATURES RISING TO 100 AND GREATER. FOR TEMPERATURES USED A
MODEL CONSENSUS WHICH WAS A COUPLE DEGREES COOLER THAN PREVIOUS
FORECAST. THINK IT MAY BE DIFFICULT TO GET TO 90 WITH SOME OF THE
SOLAR ENERGY GOING INTO EVAPORATING SOIL MOISTURE FROM THE RECENT
RAINS. THIS SAID STILL EXPECT UPPER 80S TO AROUND 90...AND THE
AFOREMENTIONED EVAPORATION OF SOIL MOISTURE SHOULD INCREASE THE LOW
LEVEL MOISTURE SO THAT APPARENT TEMPERATURES WILL STILL RUN IN THE
MID 90S. BUFKIT CONTINUES TO SHOW WIND GUSTS TO AROUND 25 MPH
THROUGH THE AFTERNOON WITH THE SURFACE HIGH BUILDING IN.

FOR SUNDAY NIGHT AND MONDAY WENT NEAR THE HIGHER GUIDANCE WITH
CONTINUED WARM ADVECTION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

A MUCH CALMER AND DRIER WEATHER PATTERN WILL BE IN PLACE FOR THE
EXTENDED PERIOD AS HIGH PRESSURE BUILDS INTO CENTRAL INDIANA.  SKIES
WILL BE SUNNY...AND SUMMER WILL RETURN WITH HIGHS TOPPING OFF IN THE
UPPER 80S/LOW 90S ON MONDAY AND TUESDAY.

HOWEVER...A LOW PRESSURE SYSTEM CENTERED OVER ONTARIO AND AN
ASSOCIATED COLD FRONT WILL APPROACH THE FORECAST AREA ON TUESDAY
NIGHT.  THIS WILL DROP DAYTIME HIGHS A BIT...BUT THEY WILL STILL BE
IN THE LOW TO MID 80S THROUGH THE REMAINDER OF THE EXTENDED.

FOCUS THEN TURNS TO POP CHANCES WITH AFOREMENTIONED SYSTEM ON
TUESDAY AND WEDNESDAY.  THE BULK OF THE PRECIP SHOULD STAY NORTH OF
FORECAST AREA...BUT STILL FEEL SLIGHT CHANCE POPS WERE WARRANTED
WITH FRONTAL PASSAGE.  TOO EARLY TO DETERMINE INSTABILITY...BUT WILL
INSERT ISOLATED THUNDERSTORMS.

TEMPS...HPC HAD A GOOD HANDLE ON THE RATHER BENIGN WEATHER PATTERN.
SO...STUCK CLOSE TO GUIDANCE.

&&

.AVIATION.../DISCUSSION FOR THE 281800Z TAFS/...

EXPECT VFR CONDITIONS TO RETURN AT ALL TAF SITES IF THEY ALREADY
HAVEN/T WITHIN THE NEXT HOUR OR 2...SO WENT WITH THAT AS
PREVAILING CATEGORY IN 1800Z ISSUANCE. CLOUDS ARE SLOWLY BREAKING
UP IN THE LOWER LEVELS WITH SURFACE HEATING. HOWEVER...SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON
AND EVENING. THE BEST CHANCES WILL BE OVER NORTHWEST PORTIONS OF
CENTRAL INDIANA...SO WILL ONLY MENTION VCTS AT KLAF FOR NOW...BUT
THEY MAY HAVE TO BE ADDED TO REMAINING TAF SITES AS
WELL...DEPENDING ON HOW STORMS DEVELOP AND PROGRESS. ANY SHOWERS
OR STORMS THAT DO PASS OVER TAF SITES THOUGH COULD RESULT IN
CONDITIONS BRIEFLY FALLING TO MVFR CATEGORY.

TONIGHT...MODELS ARE INDICATING FOG DEVELOPMENT AT KLAF WITH THE
LIGHT WINDS...BUT IF KLAF DOESN/T BREAK OUT OF CLOUD COVER...KIND
OF QUESTIONING THE FOG THREAT. HOWEVER...WILL LEAVE VISIBILITIES
AT 4SM AT KLAF FOR NOW.  WINDS WILL BE LIGHT OUT OF THE SOUTH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...CP/RYAN
NEAR TERM...RYAN
SHORT TERM...CP
LONG TERM....TDUD
AVIATION...TDUD
Hazardous weather outlook, May 28, 5:17 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 AM EDT SAT MAY 28 2011

INZ021-029>031-036>042-045>049-052>057-060>065-290930-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
517 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. ALTHOUGH AN
ISOLATED SEVERE STORM MAY BE POSSIBLE...WIDESPREAD SEVERE STORMS
ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY STORM THAT FORMS.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

MORE STORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ067>072-290930-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
517 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-035-043-044-051-290930-
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-
517 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK THESE STORMS COULD BECOME SEVERE. THE MAIN THREATS
FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WINDS. THE MOST
LIKELY TIME FOR SEVERE WEATHER WOULD BE BETWEEN 6 PM AND MIDNIGHT.

EXTENSIVE LOWLAND RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE
WHITE...EAST FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND
WABASH RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY. IT IS TOO
SOON TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST
FORK OF THE WHITE...EEL...MUSCATATUCK...TIPPECANOE...AND WABASH
RIVERS THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Special weather statement, May 28, 3:08 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 PM EDT SAT MAY 28 2011

INZ028-035-043-281945-
FOUNTAIN-VERMILLION-WARREN-
308 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN
VERMILLION AND SOUTHWESTERN WARREN COUNTIES UNTIL 345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TILTON...OR NEAR DANVILLE...MOVING EAST AT
45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GESSIE AND STATE LINE CITY AROUND 315 PM EDT...
FOSTER AND PERRYSVILLE AROUND 320 PM EDT...
COVINGTON AROUND 325 PM EDT...
VEEDERSBURG AROUND 330 PM EDT...
NEWTOWN...MELLOTT AND HILLSBORO AROUND 340 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4023 8754 4031 8709 4002 8710 4002 8754
TIME...MOT...LOC 1908Z 259DEG 41KT 4012 8762

AB/JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:08 PM EDTSpecial Weather StatementINDFountain37 min
May 28, 5:22 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion38 min
May 28, 5:30 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo45 min
May 28, 6:29 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Putnam31 min
May 28, 6:59 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton31 min
May 28, 7:02 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton28 min
May 28, 7:25 PM EDTAreal Flood WarningINDCarroll, Tippecanoe, Warren5 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.